Are These Vitamin D Side Effects or Overdose Symptoms

by Renne

I am taking 50,000 IUs of Vitamin D once a week. I just started taking it 2 days ago and have been extremely fatigued and sleepy, headache, pressure on the head- not normal for me. I also have had some bone, muscle and joint pain, which I've never had before.


Some place online say this is a symptoms of an overdose. Other websites say Vitamin D increases calcium in the blood and the symptoms I'm having could be related to too much calcium absorption due to the increased Vitamin D. Should I be concerned?

Will these symptoms gradually go away?

Thank you

Comments for Are These Vitamin D Side Effects or Overdose Symptoms

Click here to add your own comments

You can't overdose on 50,000 IU's taken once
by: Kerri Knox, RN- The Immune Queen!

Hi Renne,




More About Vitamin D


I'm sorry that you are feeling so badly after starting your vitamin d. I urge you to read my Side Effects of Vitamin D page and you'll see that most of your symptoms are actually Signs of Magnesium Deficiency that are induced by taking vitamin d.

And the bone pain is, as you said, an unfortunate and uncomfortable side effect that likely means that you are VERY depleted and need to take vitamin d even MORE than most people!!

Be sure to read the Overdose on Vitamin D page as well, so that you can be reassured that there is no way possible that you could be overdosing on vitamin d. It has never, ever happened that even a newborn infant has overdosed on one dose of 50,000 IU's!!


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System

Vitamin D & Synthroid
by: Karen

My 15 yr old daughter went to Endocrinologist and he confirmed diagnoses of PCOS and was given 1000mg of Metformin, Vitamin D 50,000u, she also has hypothyroid and he upped her synthroid to 112mg.

She has been taking the synthroid & Metformin previously with no problem.However, today she added the Vitamin D. She started complaining that her chest and stomach were hurting after a few hours.

This really scares me! I told her to let me know if the chest pain gets worse, better, or stopped.
Should she go get her blood tested tomorrow? Can that dose of Vitamin D combined with the synthroid cause heart attack?

I don't know
by: Kerri Knox, RN- The Immune Queen!

Hi Karen,

No, Vitamin D does NOT cause heart attacks. But you think that your daughter might be having a heart attack then GET OFF THE INTERNET AND TAKE HER TO THE EMERGENCY ROOM. Seriously, you don't ask around on the internet to find out if someone is having a heart attack. That is a question for the emergency room doctor...

If you get this checked out and she is OK, then it's nearly certain that she simply is having Signs of Magnesium Deficiency from the vitamin D which I talk about AT LENGTH throughout my site.


Please read my page on Magnesium and Vitamin D to learn more about this...


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

Click here to add your own comments

Return to Question About Overdose on Vitamin D.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter